Jump to content
CrazyBoards.org

Recommended Posts

With the activating meds I take that make me jittery, the caffeine seems to only make matters worse. I have to run to the Klonopin and take at least .5mg to feel better.

Anyone else with caffeine related issues?

<{POST_SNAPBACK}>

It seems to make sense that you wouldn't need the additional activation of caffeine. Then there's me -- caffeine is practically a food group (well diet pepsi is anyway).

Fiona

Link to comment
Share on other sites

I was going to say the same.

Caffeine issues?

Yeah... I can't get enough. Is that an issue?

Even though at fist my Wellbutrin made me a little tweaky and trembly I didn't notice caffeine intensifying that effect, and it faded fairly quickly.

Info(coffee)Nut

Link to comment
Share on other sites

Well, all I can say is that prior to Lamictal I was medicating myself to the gills with caffeine. I needed it to stay awake, though I know it was causing me problems all along. Jitteriness, anxiety, you name it.

For some reason, almost as soon as I started taking Lamictal, my craving for coffee left me. Go figure! ;) Now all I drink is a cup or two of Earl Grey tea a day. That's it. I've got a bag of coffee going rancid in my freezer.

It's funny, 'cause a couple of times when I've gone out, I've thought...hmm, a cup of coffee sounds nice, and I've enjoyed it. But that's been it, just a couple of times. For some reason, I just don'e crave the pots of it I used to.

Now, as for what's happening with you, my advice would be a no-brainer. If it makes you feel like crap, don't drink it! Or drink decaffinated. Or a mixture of regular and decaf. If you are a big coffee drinker and go off it cold-turkey, most likely you will get a headache. (In the past, before Lamictal, the times I'd quit coffee cold-turkey I'd get a headache for a few days to a week.) To avoid this, you can do the blend of coffee, for example: 80% regular/20% decaf the 1st week; 60/40 the 2nd; 50/50 the 3rd; and so forth. I'm only guessing at these percentages. Make sense to me, but you can tweak to find what works for you.

Good luck! You don't need the extra jitteriness, right? You'll feel better without it, or doing it only in moderation.

Link to comment
Share on other sites

Coffee is weird for me.  I can drink it for about a week or two and it will make me all hyper, then it has the opposite effect - it doesn't give me energy and a fe hours after drinking it I can barely stay awake.  So yeah, caffeine fucks with me.  Lately, I've been a little hyped due to increase of Lamictal (I think) plus drinking too much coffee (making me wired) PLUS all crazy because I am pmsing.  It's kind of fun after being dead inside for months and months and months and months...

Link to comment
Share on other sites

Well, *laugh*, the only issue I now have is.... I can no longer stand the taste! Even the good stuff. Weird, because before all these damn meds, I'd drink several cups a day. Loved the stuff, couldn't make it through the day without it. It was as much about the experience and joy of it as it was the caffeine. Now it totally turns my stomach. I'm drinking tea now, mostly herbal. Been having trouble with shaky hands, so figure I don't need any more problems!

Link to comment
Share on other sites

Effexor + Lamictal = coffee tastes like ass.  I used to be one of the gigundo 7-11 cuppers a morning, complete with withdrawal and everything.  I think it's a good thing I don't like it anymore, at least I don't spend the extra 2.50 every morning.

Before I ever realized what the hell was causing my emotional problems, I used to drink tons of caffeine because it helped me feel energy and not so down in the dumps, but once I'd cross over my tolerance threshold, I'd be really irritable, angry and manicky...

Link to comment
Share on other sites

Coffee is weird for me.  I can drink it for about a week or two and it will make me all hyper, then it has the opposite effect - it doesn't give me energy and a fe hours after drinking it I can barely stay awake.  So yeah, caffeine fucks with me.  Lately, I've been a little hyped due to increase of Lamictal (I think) plus drinking too much coffee (making me wired) PLUS all crazy because I am pmsing.  It's kind of fun after being dead inside for months and months and months and months...

<{POST_SNAPBACK}>

Other stimulants, though not caffeine, have the same way with me.  Back when pseudoephedrine (ex-Sudafed) was unrestricted and easily found in the States, it'd make me want to take a nap (of around one hour, at which point I'd awaken, bright-eyed and bushy-tailed like a cute little bunny; I'm just as cute but neither bright-eyed nor bushy-tailed as with pseudoephedrine most of the time).  Now there's just phenylephrine, which just makes me a little stimulated (and destroys my long-term deep sleep potential). 

I'm very, very expected to see a big increase in Lamictal soon (probably from 200 to 300 and then 400mg starting tomorrow); wonder how that'll affect me.  Lamictal has been a bit of a stimulant for me and this will probably be no change.  I can't even take it in the evenings, lest I want to sleep.  Ironically, despite it being a GABA-agonist drug, I get these awful sparking sensations all over my body unless I maintain a decent (>300mg) dose of Gabapentin/Neurontin the night I take Lamictal (which of course is dosed in the morning).

Link to comment
Share on other sites

It seems to make sense that you wouldn't need the additional activation of caffeine. Then there's me -- caffeine is practically a food group (well diet pepsi is anyway).

Fiona

ack fiona... how much diet pepsi? is it splenda or aspertame?  not to sound like a health nut psycho, but my doctor did make me stop drinking diet sodas and he gave me a long explanation, but basically something about girly hormones (and some stuff that only matters if you're epileptic) and somthing else... gah it's also in either "it's my ovaries stupid" or the other book by the same author, she explains it all.  ok. that wasn't very informative, just... the anti aspertame people aren't all paranoid wack jobs, something is wrong with aspertame.  but i guess now everything is splenda?

Link to comment
Share on other sites

I love drinking coffee but was pretty sensitive to caffeine until on Risperdal. Now on my up days caffeine doesn't seem to affect me much at all and on my down days I can't drink as much. I'm only taking .25 Risperdal. I will probably switch to Abilify and hope it has the same effect.

Link to comment
Share on other sites

The one thing that has always baffled me is that I'm triggered into mania by so many things- a late night, giddy people around me etc etc....but NOT coffee! I can drink gallons of the stuff and nothing happens. I don't feel remotely stimulated/hyper/more energetic...whatever. Weird.

Link to comment
Share on other sites

While trying to resolve a hyper-anxious phase, my pdoc rx'd 80 mg. fluoxetine. That and one cup of coffee in the morning was disasterous. I actually felt worse which I never thought possible. (For context, my hyper-anxiety might be like a BP mixed episode, but we are still trying to figure that out.)

The good thing is that dropping the caffeine and moving to 60 mg fluoxetine with 30 mg buspirone has resolved the hyper-anxiety...for now.

--Weasel

Link to comment
Share on other sites

<threadjack>

ack fiona... how much diet pepsi? is it splenda or aspertame?  not to sound like a health nut psycho, but my doctor did make me stop drinking diet sodas and he gave me a long explanation, but basically something about girly hormones (and some stuff that only matters if you're epileptic) and somthing else... gah it's also in either "it's my ovaries stupid" or the other book by the same author, she explains it all.  ok. that wasn't very informative, just... the anti aspertame people aren't all paranoid wack jobs, something is wrong with aspertame.  but i guess now everything is splenda?

<{POST_SNAPBACK}>

It's aspertame, I just checked. I guess I'll have to look up what it does -- and perhaps post it on the food board. I generally have around 32 ounces a day, 2.5 cups with caffeine and 1.5 without. Though lately tea has been making inroads on it, and I don't drink coffee at all. I don't doubt that there's lots of stuff in there that are bad for us, but I admit that part of it my genuine fondness for carbonation (which I seem to recall reading is not so great for your bones).

I know there are people who don't like splenda as well.

Fiona

Link to comment
Share on other sites

the anti aspertame people aren't all paranoid wack jobs, something is wrong with aspertame.  but i guess now everything is splenda?
SO splenda doesn't mess with your system like aspartame? I read somewhere that artificial sweeteners actually make your body crave sweets more.  Damn double edged sword...
Link to comment
Share on other sites

I need it to function.

So far I haven't noticed it screwing with my meds though.  And my doctor hasn't mentioned it. o_o

Though I'm not supposed to drink it because I have weak bones and tachycardia but I'm like fuck that. XD

Link to comment
Share on other sites

Very, very weird...

REmember that I suddenly quit nail biting and grew long nails and super long hair when I started Lamictal? Well, the urge ADDICTION for caffeine totally left me. I have a bottle of my favorite soda in the fridge and it is not a temptation. It would make me feel like shit, but I don't even want it. Blah!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...